Necrotizing enterocolitis in acute lymphoblastic leukemia patients: Department experience
Department of General Endocrine, Medical University of Gdańsk, Poland. International Journal of Hematology
(Impact Factor: 1.92).
12/2005; 82(4):319-23. DOI: 10.1532/IJH97.E0426
Necrotizing enterocolitis is a severe complication of high-dose chemotherapy in patients with hematopoietic malignancies. Some patients with severe mucositis may develop necrosis of the intestine, leading to typhlitis and perforation of the intestinal tract. The patients have few obvious symptoms; thus, early diagnosis and prompt treatment of intestinal necrosis or bowel perforation seem critical for a good overall treatment outcome. We present 5 cases of intraabdominal complications in patients with acute lymphoblastic leukemia. All patients who underwent surgery survived the postoperative period. We also present a suggested algorithm for treatment of acute abdomen complications in leukemic patients.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.